Alert archive / Michigan / Freezing Rain Advisories in 2007
Freezing Rain Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this freezing rain advisory at Feb 28, 2007, 4:38 PM EST for 4 counties in Michigan. It took effect at Mar 1, 2007, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2007, 4:38 PM EST (21:38 UTC)
- In effect from
- Mar 1, 2007, 1:00 AM EST
- Expired
- Mar 1, 2007, 10:09 AM EST
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Jackson County, MI, Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 73 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this freezing rain advisory went out at Feb 28, 3:45 PM EST, 53 minutes earlier.
Area forecast discussion, Feb 28, 3:45 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 PM EST WED FEB 28 2007 .SHORT TERM... FOCUS OF THE SHORT TERM OBVIOUSLY PERTAINS TO THE SYSTEM MOVING OUR WAY THE NEXT 30 HOURS. MODELS ARE IN FAIRLY DECENT AGREEMENT WITH THE MAIN FIELDS. PER NCEP MESSAGE (PMDHMD) NAM HAD SOME INITIALIZATION ISSUES AND DECIDED TO FOLLOW THE GFS FOR GUIDANCE. HAVE HOISTED WINTER WEATHER HEADLINES FOR THE ENTIRE CWA STARTING OVERNIGHT AND LASTING INTO THURSDAY EVENING IN THE FAR NORTH. THE I94 CORRIDOR WILL HAVE A FREEZING RAIN ADVISORY FROM OVERNIGHT THROUGH MID MORNING ON THURSDAY. CENTRAL SECTIONS INCLUDING MKG...GRR AND LAN WILL HAVE A WINTER WEATHER ADVISORY FROM THE OVERNIGHT HOURS THROUGH MIDDAY THURSDAY. FINALLY THE COUNTIES THAT WERE IN THE WATCH ARE NOW UNDER A WINTER STORM WARNING FROM LATE TONIGHT THROUGH THURSDAY EVENING. FEEL THE INITIAL BATCH OF PRECIPITATION MOVING OUR WAY WILL CONTINUE TO LOSE PUNCH AS IT MOVES INTO DRIER AIR. DID ACCOUNT FOR IT IN THE SOUTH THOUGH AS SOME LIGHT SNOW WILL ADVECT IN. IF ENOUGH CONVECTIVE ELEMENTS REMAIN WE COULD SEE SOME LIGHT ACCUMS OUT OF IT...AN INCH OR LESS. FEEL WE WILL LIKELY WET BULB DOWN AND ANY PRECIP SHOULD BE IN THE FORM OF SNOW. MAIN PUSH WITH THE SYSTEM WILL BE LATE TONIGHT...WHEN OVERRUNNING PRECIP MOVES INTO THE FORECAST AREA LATE. A MYRIAD OF PRECIPITATION TYPES ARE EXPECTED EARLY ON WITH THIS SYSTEM. THE PRECIPITATION SHOULD DISPLAY A CLASSIC OVERRUNNING EVENT WITH SNOW IN THE NORTH WITH A BAND OF SLEET AND THEN FREEZING RAIN FURTHER SOUTH. AS THE WARM AIR TRANSITIONS NORTHWARD LATE TONIGHT AND THURSDAY...THE PRECIPITATION WILL GO FROM SNOW...TO SLEET...TO FREEZING RAIN AND FINALLY TO RAIN. THIS WILL BE THE MODE OF OPERATION ACROSS THE SOUTHERN HALF OF THE FORECAST AREA LATE TONIGHT AND THURSDAY MORNING. WITH A PERIOD OF FREEZING RAIN EXPECTED IN THE FAR SOUTH TOWARD AZO AND JXN CONSENSUS WAS TO GO WITH AN ADVISORY. IT MAY NOT AMOUNT TO A GREAT DEAL OF ICING...BUT ONLY A LITTLE CAN CAUSE A MESS TRAVEL WISE AND THIS WILL BE HITTING AROUND THE MORNING COMMUTE. FURTHER NORTHWARD TOWARD I96...ENVISION MORE OF A SNOW TO FREEZING RAIN SCENARIO OVERNIGHT AND TOMORROW MORNING...WITH A LONGER PERIOD OF SLEET AND FREEZING RAIN. GIVEN THE LONGER PERIOD OF TIME OF FROZEN/FREEZING PRECIPITATION WENT WITH A WINTER WEATHER ADVISORY TO COVER THINGS BEFORE WE WARM UP TOWARD MIDDAY ABOVE FREEZING. PROBABLY A LITTLE BIT MORE ICING UP ALONG I96 AS COMPARED TO PLACES FURTHER SOUTH...BUT STILL BELOW WARNING CRITERIA. AREA THAT WILL LIKELY SEE THE WORST WX WILL BE THE NORTH...THE AREA THAT WE HAD IN A WATCH. USED A WINTER STORM WARNING HEADLINE IN THE NORTH FOR A COMBINATION OF SNOW...SLEET AND FREEZING RAIN. NOT HARD TO ENVISION AREAS IN THE WARNING PICKING UP MORE THAN A QUARTER OF AN INCH OF ICE. FREEZING RAIN BURST UP NORTH WILL LIKELY BE DURING THE AFTERNOON HOURS. COULD SEE SEVERAL INCHES OF SNOW BEFORE THE SWITCH OVER TO FREEZING RAIN. COULD SEE SOME CONVECTION IN THE SOUTHERN HALF OF THE FORECAST AREA TOMORROW AS 850MB LI VALUES DROP BELOW ZERO. CONSIDERED A FLOOD WATCH IN THE SOUTHERN COUPLE TIERS OF COUNTIES GIVEN THE RAIN ONTO A SNOWPACK...BUT JUST DO NOT THINK THIS FAR NORTH INTO THE SYSTEM WE ARE GOING TO HAVE A BIG FLOODING ISSUE. TEMPERATURES WILL NOT BE THAT WARM AND WITH AN ICE ENCRUSTED SNOWPACK NOT SURE WE ARE GOING TO MELT A GREAT DEAL OF THE SNOW. THEREFORE...NO FLOOD WATCH WAS ISSUED. PRECIPITATION CHANGES OVER TO SNOW THURSDAY NIGHT WITH SNOW REMAINING IN THE FORECAST THROUGH FRIDAY NIGHT. NOT EXPECTING A GREAT DEAL OF SNOW FRIDAY INTO FRIDAY NIGHT...BUT WE WILL SEE SOME LIGHT ACCUMS. .LONG TERM... LOW PRESSURE WILL SLOWLY EXIT THE REGION OVER THE WEEKEND. NW FLOW BEHIND THE SYSTEM WILL DRAG COLDER AIR INTO THE AREA. ABUNDANT LOW LEVEL MOISTURE AND AN H8 THERMAL TROUGH WILL LEAD TO LINGERING SNOW WHICH WILL BE ENHANCED BY LAKE MICHIGAN. THE SNOW SHOULD COME TO AN END SUNDAY NIGHT AS SURFACE RIDGING AND WARM ADVECTION MOVES INTO THE GREAT LAKES. AS THE RIDGE SLIPS EAST WE COULD SEE SOME LIGHT WARM ADVECTION PCPN BY MONDAY NIGHT AND TUESDAY AS A WEAK NORTHERN STREAM SHORT WAVE DRIFTS ACROSS. THIS SHOULD BE MOSTLY SNOW...HOWEVER SOME RAIN COULD MIX IN ACROSS THE SOUTH AS TEMPS WILL BE APPROACHING 40. WILL HAVE A DRY FORECAST FOR TUESDAY NIGHT/WEDNESDAY AS THE FLOW WILL BE RATHER ZONAL BY THEN. TEMPS WILL CONTINUE TO WARM AS THE LOW LEVEL FLOW REMAINS SOUTHWESTERLY. MAX TEMPS SHOULD REACH 40 IN MOST LOCALES. && .GRR WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING NORTHERN TWO ROWS OF THE CWA...ALSO INCLUDING MONTCALM AND GRATIOT LATE TONIGHT THROUGH THURSDAY EVENING. WINTER WEATHER ADVISORY ALLEGAN...BARRY...EATON...INGHAM COUNTIES NORTHWARD TO THE WARNING AREA OVERNIGHT THROUGH MIDDAY THURSDAY. FREEZING RAIN ADVISORY FOR THE INTERSTATE 94 ROW OF COUNTIES OVERNIGHT AND THURSDAY MORNING. SMALL CRAFT ADVISORY LATE TONIGHT AND THURSDAY. && DUKE JK
Hazardous weather outlook, Feb 28, 5:45 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 545 AM EST WED FEB 28 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 545 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW AND SLEET WILL DEVELOP BY MIDNIGHT TONIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE MAINLY NORTH OF INTERSTATE 96. THE PRECIPITATION IS EXPECTED TO CHANGE TO FREEZING RAIN AFTER MIDNIGHT ALONG AND SOUTH OF INTERSTATE 96... WITH ICE ACCUMULATIONS OF A TENTH TO TWO TENTHS OF AN INCH BY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SIGNIFICANT ICE STORM IS POSSIBLE NORTH OF INTERSTATE 96 ON THURSDAY... WITH UP TO A HALF INCH OF ICE ACCUMULATION. THIS MAY RESULT IN DOWNED TREE LIMBS AND POWER LINES WITH SCATTERED POWER OUTAGES. ALONG AND SOUTH ON INTERSTATE 96 THE PRECIPITATION WILL CHANGE TO ALL RAIN ON THURSDAY WITH A FEW THUNDERSTORMS POSSIBLE. THE ARRIVAL OF WARMER AIR COULD RESULT IN AREAS OF FOG. PRECIPITATION WILL CHANGE BACK TO ALL SNOW THURSDAY NIGHT... THEN NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY. SNOW ACCUMULATIONS WILL BE POSSIBLE...PARTICULARLY IN THE SNOWBELT AREAS ALONG AND WEST OF HIGHWAY 131. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END SUNDAY NIGHT. THE CAUSE OF THE ACTIVE WEATHER WILL BE A STRONG LOW PRESSURE SYSTEM WHICH WILL TRACK FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT SNOW...SLEET AND ICING REPORTS WOULD BE GREATLY APPRECIATED. YOU CAN SUBMIT THESE REPORTS AT WWW.WEATHER.GOV/GRR/SPOTTER. LMZ844>849-011015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 545 AM EST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES BUILDING TO 3 TO 6 FEET TONIGHT WILL POSE A HAZARD TO SMALL CRAFT. SNOW AND SLEET WILL DEVELOP THIS EVENING...THEN CHANGE TO FREEZING RAIN AFTER MIDNIGHT SOUTH OF MUSKEGON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES OF 4 FEET OR MORE CAN BE EXPECTED THURSDAY THROUGH TUESDAY. FREEZING RAIN IS LIKELY THURSDAY NORTH OF WHITEHALL... WITH RAIN AND POSSIBLE THUNDERSTORMS TO THE SOUTH. PRECIPITATION WILL CHANGE BACK TO ALL SNOW THURSDAY NIGHT...THEN NUMEROUS SNOW SHOWERS ARE EXPECTED ON FRIDAY AND SATURDAY. SNOW SHOWERS WILL DIMINISH IN COVERAGE AND INTENSITY ON SUNDAY AND END SUNDAY NIGHT. THE CAUSE OF THE ACTIVE WEATHER WILL BE A STRONG LOW PRESSURE SYSTEM WHICH WILL TRACK FROM THE SOUTHERN PLAINS INTO THE WESTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:38 PM EST | Winter Storm Warning | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 32 hr |
| Feb 28, 4:38 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Clinton, Eaton, Ingham, Ionia and 3 more | 20 hr |
Nearby
Freezing Rain Advisories in Michigan, 2007Every freezing rain advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.